Reactions 1680, p34 - 2 Dec 2017
Mogamulizumab-induced cutaneous adverse
reactions: 6 case reports
In a study involving medical review of 25 patients,
six patients (3 women and 3 men) aged 44
67 years developed
cutaneous adverse reactions during treatment with
mogamulizumab. Of these, four patients also received
cefepime, cefozopran or piperacillin/tazobactam, which also
contributed to the development of mogamulizumab-induced
cutaneous adverse reactions (MCARs) [dosages and routes not
stated; not all outcomes stated].
All the six patients, who were diagnosed with adult T-cell
leukaemia/lymphoma, received treatment with
mogamulizumab. After 22
129 days, and after 2-8 cycles of
the mogamulizumab therapy, the patients developed
3 MCARs. Before onsets of MCARs, four out of these
six patients started receiving antibacterial therapy with
cefepime (2 patients), cefepime and piperacillin/tazobactam
(1 patient) and cefozopran (1 patient) for febrile neutropenia.
Within two days after the initiation of the antibacterial therapy,
the patients developed MCARs. Subsequent
immunohistochemical studies of the biopsy specimens
revealed multiple CD8+T-cells.
The patients were treated with topical/systemic steroids and
antihistamines. The mogamulizumab therapy was not
discontinued in any of the patient, however, the antibacterial
therapy was discontinued in four patients. Within a week after
discontinuation of the antibacterial therapy, the skin reaction
improved in these four patients.
Author comment: "Table 1 summarises the characteristics
of 6 patients (25%) who experienced MCARs." "We suspected
that drug hypersensitivities were involved in a significant
proportion of MCARs." "Given this, the administration of
antibiotics was strongly suspected to contribute to MCAR
occurrence in 4 patients (cases 2, 3, 4, and 6)."
Yasu T, et al. Hypersensitivity reaction to beta-lactam antibiotics in patients with
adult t-cell leukemia/lymphoma treated with mogamulizumab. International Journal
of Clinical Pharmacology and Therapeutics 55: 807-810, No. 10, Jan 2017.
Available from: URL: http://doi.org/10.5414/CP203066 - Japan
Reactions 2 Dec 2017 No. 16800114-9954/17/1680-0001/$14.95 Adis © 2017 Springer International Publishing AG. All rights reserved